Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopped drugs due to high lactic acid levels while I'm on Chemotherapy
Apr 13, 2004

My doctor has stopped all of my HIV drugs (Crixivan, Norvir, Videx, Combivir) as blood test shows high lactic acid. I am on chemotherapy (CHOP) for Lymphoma. I am half way through the chemotherapy regimen. Our concern is with starting new drugs at this point as the chem would impact their effectiveness. What strategy do you recommend? Thanks. Gary

Response from Dr. Henry

That would depend on many factors including your past HIV history, presence of resistance, bone marrow status, etc. I often use a bone marrow and mitochondrial friendly regimen if possible in similar circumstances (avoiding possibly all NRTIs including AZT and D4T with 3TC/FTC/abacavir being still a possibility as well as the NNRTIs and PIs). Generally I try to get the HIV under control in the setting of lymphoma if a reasonably well tolerated regimen can be constructed. KH



Previous
fever,swollen glands small cd4 drop
Next
Best ways to treat diarrhoea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement